MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE REV DST F AUGTRL 16XSZ6; FEMORAL TRIALS

DEPUY IRELAND - 9616671 ATTUNE REV DST F AUGTRL 16XSZ6; FEMORAL TRIALS
Catalog Number 254706004
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 investigation summary according to the information received, "atun rev dst f augtrl 16xsz7-8 and attune rev dst f augtrl 16xsz6 possible surface rust surrounding magnets." the product was not returned to medtech orthopaedics, however photos were provided for review.See attachment (product complaint.Jpg).The photo investigation revealed that attune rev dst f augtrl 16xsz6 had corrosion/rusting/pitting.The observed condition is likely due to improper cleaning/sterilization.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the attune rev dst f augtrl 16xsz6 would contribute to the complained device issue.Based on the investigation findings, potential cause attributed to cause trace to maintenance and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropr.
 
Event or Problem Description
Atun rev dst f augtrl 16xsz7-8 and attune rev dst f augtrl 16xsz6 possible surface rust surrounding magnets.The product damage documented in this pc has been identifies during loan kit inspection, by the loan kit technician.The event and alert date are the date the inspection took place.There is no surgeon, procedure, or patient details available.No further information can be obtained as the case was not reported by the customer.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "atun rev dst f augtrl 16xsz7-8 and attune rev dst f augtrl 16xsz6 possible surface rust surrounding magnets.".The product was not returned to medtech orthopaedics.However, photos were provided for review.The photo investigation revealed that attune rev dst f augtrl 16xsz6 had corrosion/rusting/pitting.The observed condition is likely due to improper cleaning/sterilization.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the attune rev dst f augtrl 16xsz6 would contribute to the complained device issue.Based on the investigation findings, potential cause attributed to cause trace to maintenance and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a¿device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: atun rev dst f augtrl 16xsz7-8 and attune rev dst f augtrl 16xsz6 possible surface rust surrounding magnets.The product damage documented in this pc has been identifies during loan kit inspection, by the loan kit technician.The event and alert date are the date the inspection took place.There is no surgeon, procedure, or patient details available.No further information can be obtained as the case was not reported by the customer.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found signs of corrosion at the magnetic section of the attune rev dst f augtrl where the device has constant contact and friction with other devices.Additionally the lot number of the device was not able to be retrieved due to spots of corrosion and the wear condition.Where corrosion patterns were observed, condition suggests that the passive layer of the metal has been worn down from repeated use (due to normal use damage and repeated cleaning sterilizations) allowing for the metallic surface underneath to become susceptible to corrosion/oxidation.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A manufacturing records evaluation (mre) was not performed as no lot number was able to be retrieved for this device due to the illegible etch and corrosion.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune rev dst f augtrl would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing records evaluation (mre) was not performed as no lot number was able to be retrieved for this device due to the illegible etch and corrosion.H11 additional narrative: corrected: h3.

Brand Name
ATTUNE REV DST F AUGTRL 16XSZ6
Common Device Name
FEMORAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21893407
Report Number1818910-2025-06257
Device Sequence Number18183130
Product Code LXH
UDI-Device Identifier10603295439394
UDI-Public(01)10603295439394
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254706004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/30/2025
Supplement Date Received by Manufacturer05/26/2025
06/04/2025
06/18/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date06/04/2025
06/05/2025
06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown